Alert archive / Illinois / Wind Advisories in 2005

Wind Advisory 3, NWS Chicago, IL

November 15, 20055 counties in Indiana; 16 counties in Illinois

NWS Chicago, IL issued this wind advisory at Nov 15, 2005, 8:39 PM EST for 5 counties in Indiana; 16 counties in Illinois. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 8:39 PM EST (01:39 UTC)
Expired
Nov 16, 2005, 4:15 PM EST
In force
20 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 160139
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
739 PM CST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT FOR NORTHERN ILLINOIS AND NORTHWEST
INDIANA UNTIL 400 PM CST WEDNESDAY...

.AN INTENSELY STRONG LOW PRESSURE SYSTEM MOVING NORTHEAST UP LAKE
MICHIGAN TONIGHT IS CREATING AN INCREASINGLY STRONG PRESSURE
GRADIENT OVER THE REGION. THIS LOW WILL CONTINUE TO DEEPEN THROUGH
WEDNESDAY AS IT MOVES INTO ONTARIO. WINDS ARE NOT EXPECTED TO
RELAX FOR NORTHERN ILLINOIS OR NORTHWEST INDIANA UNTIL THE
AFTERNOON ON WEDNESDAY.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
160945-
/O.NEW.KLOT.WI.Y.0003.051116T0139Z-051116T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
839 PM EST TUE NOV 15 2005 /739 PM CST TUE NOV 15 2005/

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /5 PM EST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST WEDNESDAY.

STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45
MPH WILL OCCUR ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
OVERNIGHT AND THROUGH MUCH OF WEDNESDAY. WINDS WILL BEGIN TO
DIMINISH SOUTH OF I-80 BY EARLY AFTERNOON...RELAXING BELOW
ADVISORY CRITERIA NORTH OF I-80 BY MID TO LATE AFTERNOON.

LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE CAN BE BLOWN
AROUND AND SHOULD BE SECURED. BE ALERT IN DOWNTOWN AREAS AROUND
TALL BUILDINGS FOR FALLING OBJECTS WHICH MAY BE TORN FROM THE
EXTERIOR OF BUILDINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING A CHALLENGE
...IF NOT DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BRUMER
2 follow-up statements
000 
WWUS73 KLOT 160915
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
315 AM CST WED NOV 16 2005

...WIND ADVISORY IN EFFECT FOR NORTHERN ILLINOIS AND NORTHWEST
INDIANA UNTIL 4 PM CST TODAY...

.DEEP LOW PRESSURE OVER THE NORTHERN GREAT LAKES...WILL CONTINUE
MOVING NORTHEAST TODAY. A TIGHT PRESSURE GRADIENT FROM THIS LOW 
WILL PRODUCE STRONG WINDS OVER ALL OF THE GREAT LAKES REGION AND
MUCH OF THE MIDWEST TODAY.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161615-
/O.CON.KLOT.WI.Y.0003.000000T0000Z-051116T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
415 AM EST WED NOV 16 2005 /315 AM CST WED NOV 16 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THIS
AFTERNOON...

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE MORNING HOURS AND INTO THIS AFTERNOON. THE WINDS WILL
SLOWLY DIMINISH TO 20 TO 30 MPH BY SUNSET...THEN TO 10 TO 20 MPH
DURING THE EVENING.

LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE CAN BE BLOWN
AROUND AND SHOULD BE SECURED. BE ALERT IN DOWNTOWN AREAS AROUND
TALL BUILDINGS FOR FALLING OBJECTS WHICH MAY BE TORN FROM THE
EXTERIOR OF BUILDINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING A
CHALLENGE... IF NOT DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLOT 162115
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
315 PM CST WED NOV 16 2005

...WIND ADVISORY IS CANCELED...

.THE STRONG WINDS OF LAST NIGHT AND EARLIER TODAY HAVE DIMINISHED
TO BELOW WIND ADVISORY CRITERIA. STIFF WINDS OF 15 TO 25 MPH WITH
OCCASIONAL GUSTS OF AROUND 35 MPH WILL PERSIST THROUGH THE LATE
AFTERNOON INTO EARLY EVENING.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162215-
/O.CAN.KLOT.WI.Y.0003.000000T0000Z-051116T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
415 PM EST WED NOV 16 2005 /315 PM CST WED NOV 16 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELED THE WIND
ADVISORY. THE STRONG WINDS OF LAST NIGHT AND EARLIER TODAY HAVE
DIMINISHED TO BELOW WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 15, 7:00 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 15, 7:00 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 PM CST TUE NOV 15 2005

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...

DEEP SFC LOW LOCATED JUST S OF PIA AT 21Z WITH WMFNT EXTENDING EWRD
INTO NRN IND AAND CDFNT SWRD ACROSS MO BOOTHEEL INTO FAR ERN AK. STG
PRE FALL CNTR OVR NERN IL AND LOW PRES WILL CONT TO MOV QUICKLY
NNEWRD AND ACROSS CHI VC LATE AFTERNOON/ERLY EVE AS UPR LO OVR IA
RAPIDLY LIFTS TO FAR NERN WI BY 06Z. FA HAS BEEN IN COOL SECTOR WITH
LAPSE RATES ABV INVERSION NEAR MOIST ADIABATIC PER 18Z ILX RAOB. DRY
SLOT RAPIDLY PUNCHING ACROSS NRN IL TO CNTRL LK MI ENDING RA/SHRA
OVR FA.SIG SN FALLING ACROSS MUCH OF IA AND MN TODAY BUT WITH UPR
SYSTEM RAPIDLY LIFTING THE ENHANCED CLOUDSOF THE BAROCLINIC LEAF
WILL STA TO NW OF FA. AFTER LINGERING ERLY EVE SHRA END ONLY EXPECT
SOME -SHSN OR FLURRIES ACROSS NRN IL AS STG CAA SETS IN AND LLVLS
REMAIN MOIST AND CYCLONIC FLO PERSISTS. DEPARTING LO AND COLD HI
PRESS BUILDING INTO NRN PLAINS TONIGHT AND WED RESULTING IN STG
WINDS ACROSS PLAINS. THESE STG WINDS TO CONT TO SPREAD E ACROSS MS
RIVER TONIGHT BUT EXPECTED TO REMAIN BLO ADV CRITERIA.

STG CAA CONTS THRU THE DAY WED AND INTO WED NIGHT...WITH DAYTIME
TEMPS WED RISING LITTLE IF ANY FM TNGT/S LOWS...AND WILL BY AT OR
BLO FREEZING BEFORE SUNSET. VERY COLD AIR UPSTRM WITH CURRENT TEMPS
ONLY IN THE TEENS IN NRN ND INTO S CNTRL CANADA. EVEN WITH WARM
GROUND EXPECT MINS TO FALL INTO TEENS ACROSS FA BY ERLY THU MORNING.

CHC OF -SN LATE THU NIGHT INTO FRI MORNING AS WITH WAA AHEAD OF
SHRTWV TROF DROPPING ACROSS UPR MIDWEST...THO BETTER CHC FURTHER N
WHERE WAA AND UVV GREATER.

&&

.AVIATION DISCUSSION FOR 00Z TAFS...

A LOW PRESSURE CENTER BETWEEN DPA AND DKB CONTINUES TO DEEPEN...BUT
IS TAKING A MORE NNELY TRACK AS COLD AIR IS DRAWN INTO IT.  EARLY IN
THE PERIOD...THE EASTERN TAF SITES WILL REMAIN UNDER IFR/LIFR
CONDITIONS WHILE THEY ARE NORTH OF A WARM FRONT.  THE RFD AREA WILL
ALSO REMAIN IFR...BUT BEING WEST OF THE LOW IS IS MORE SUBJECT TO
COLD AIR AND MOISTURE WRAPPING AROUND THE LOW.  AS THE LOW PASSES TO
THE NNE...THERE SHOULD BE A BRIEF PERIOD WHERE THE CHICAGO VCNTY
TAFS WILL BE IN A SMALL WARM SECTOR AND SKIES MAY IMPROVE TO
MVFR...HENCE HAVE INCLUDED A SHORT TEMPO GROUP.  BY 03Z...THE LOW
WILL PASS FAR ENOUGH NORTH TO ALLOW THE COLD FRONT TO PASS THROUGH
THE CHICAGO VCNTY TAF SITES AND WINDS WILL SHIFT SSWLY AND INCREASE
AS THE PRESSURE GRADIENT BEHIND THE EXITING LOW STRENGTHENS
CONSIDERABLY.  WINDS OVERNIGHT ARE EXPECTED TO BE SUSTAINED 20-25KT
WITH GUSTS TO 35-45KT.  CEILING SHOULD REMAIN IFR/LIFR THROUGH
AROUND 08Z AS THE RESIDUAL MOISTURE IS WRUNG OUT BY THE COLD AIR
WRAPPING AROUND THE LOW...BUT BY AROUND SUNRISE...CIGS SHOULD
IMPROVE TO MVFR LEVELS AS THE LOW LEVELS BEGIN TO DRY OUT AND GUSTY
WINDS KEEP THINGS STIRRED UP.  THROUGH THE LATE MORNING AND
AFTERNOON HOURS...LIGHT SNOW AND FLURRIES AND MVFR CEILINGS SHOULD
PERSIST WHILE THE REGION REMAINS UNDER WLY-NWLY FLOW AROUND THE BACK
SIDE OF THE LOW.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...GALE WARNING IN EFFECT THIS EVENING THROUGH WEDNESDAY AFTERNOON
      NEARSHORE WATERS.
      STORM WARNING IN EFFECT LATE TONIGHT THROUGH WEDNESDAY
      AFTERNOON NORTH HALF.
      GALE WARNING IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
      AFTERNOON SOUTH HALF.
Hazardous weather outlook, Nov 15, 5:30 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CST TUE NOV 15 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-161200-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CST TUE NOV 15 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-161200-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CST TUE NOV 15 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

A GALE WARNING IS IN EFFECT TONIGHT FOR THE NEARSHORE AND OPEN
WATERS OF SOUTHERN LAKE MICHIGAN. SOUTHWEST GALES TO 45 KNOTS ARE
EXPECTED FOR THE NEARSHORE AND OPEN WATERS TONIGHT WITH WAVES
BUILDING TO 10 TO 14 FEET.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A GALE WARNING WILL REMAIN IN EFFECT FOR THE NEARSHORE AND OPEN
WATERS THROUGH WEDNESDAY AFTERNOON FOR WEST GALES TO 45 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

Nearby

Wind Advisories in Illinois, 2005Wind Advisories in Indiana, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.